Wildfire, Harrison
- When
- September 4, 11:00 AM CST to September 8, 11:00 PM CST
- Where
- Harrison forecast zone
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Strong sustained winds and wind gusts, in association with Tropical Storm Lee which made landfall across the south central and southeast Louisiana gulf coast, were felt across all of Northeast Texas on September 4th. These winds, along with very low humidity values and exceptional drought conditions across Northeast Texas, resulted in critical wildfire threat being met across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong sustained winds and wind gusts, in association with Tropical Storm Lee which made landfall across the south central and southeast Louisiana gulf coast, were felt across all of Northeast Texas on September 4th. These winds, along with very low humidity values and exceptional drought conditions across Northeast Texas, resulted in critical wildfire threat being met across the region. A wildfire began six miles northwest of Karnack, Texas and was later known as the Peter's Chapel Fire. The fire threatened 20 homes with evacuations having to become mandatory along FM 134 and FM 1793 while the fire fighting efforts were underway. One home was consumed in the fire. A total of 2036 acres of timberland and grassland were consumed with the fire not being contained until September 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 4, 9:59 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT SUN SEP 4 2011
.DISCUSSION...
TS LEE NOW CENTERED ABOUT 45 MI W OF MORGAN CITY LA...AND
CONTINUES TO BRING SCATTERED SHOWERS TO THE ERN HALF OF THE CWA.
AREAS UNDER THE FF WATCH WILL SEE A BREAK IN CONVECTION OVER THE
NEXT COUPLE OF HOURS...AS A DRY POCKET ROTATES AROUND THE CENTER
OF LEE...BUT EXPECT CONVECTIVE BANDS TO INTENSIFY AS DAYTIME
HEATING RAMPS UP.
IN ADDITION...A COLD FRONT WAS NOTED FROM CENTRAL MO...THROUGH SRN
KS...TO THE OK/TX PANHANDLES. THIS COLD FRONT IS EXPECTED TO
CONTINUE A SLY PUSH TODAY...BRINGING ASSOCIATED CLOUD COVER...AND
POSSIBLY A FEW SHOWERS INTO THE NRN SECTIONS OF THE REGION AS
EARLY AS THIS AFTN/EVENING.
WINDS ARE KICKING ACROSS THE REGION THIS MORNING...AND WILL HANG
NEAR THE UPPER END OF LAKE WIND ADVISORY CRITERIA TODAY...POSSIBLY
EVEN BRUSHING THE LOWER END OF WIND ADVISORY CRITERIA AT TIMES.
WILL STICK WITH LAKE WIND...AS WINDS REACHING WIND ADVISORY
CRITERIA SHOULD BE ONLY INTERMITTENT AND SOMEWHAT ISOLATED...BUT
WILL KEEP AN EYE OUT AND UPGRADE IF IT APPEARS NECESSARY.
A FEW TWEAKS NEEDED TO LOWER TEMPS IN THE E AND RAISE IN THE NW
IN CONSIDERATION OF CLOUD COVER/CONVECTION /OR LACK THEREOF/.
OTHERWISE...WILL LEAVE THE REMAINDER OF THE GRIDS AS IS. /12/
&&
.AVIATION...
MVFR CONDITIONS NOTED ACROSS MOST TERMINALS THIS MORNING IN NORTHERN
LOUISIANA AS WELL AS THE ELD TERMINAL IN SW AR AND THE LFK TERMINAL
IN NE TX. CEILINGS MAY REBOUND A LITTLE THIS AFTERNOON BUT WILL
PREVAIL MVFR CEILINGS MOST OF THE DAY INTO TONIGHT WITH THE 18Z
PACKAGE. RAIN BANDS IN ASSOCIATION WITH T.S. LEE ARE MORE SCATTERED
IN NATURE COMPARED TO THIS TIME ON SATURDAY SO MAY JUST TEMPO THIS
PRECIPITATION UNLESS COVERAGE INCREASES CLOSER TO 18Z. MODELS
SUPPORT AN INCREASE IN COVERAGE AND INTENSITY OVERNIGHT ACROSS OUR
NE LA TERMINALS. INSIDE RAIN BANDS...EXPECT A TEMPORARY LOWERING OF
CEILINGS AND WELL AS VSBY. WINDS ARE CURRENTLY SUSTAINED NEAR 15KTS
AREAWIDE WITH GUSTS AS HIGH AS 30KTS FROM THE N AND NE AND THESE
WINDS WILL BE INCREASING SLIGHTLY INTO THE AFTERNOON. /13/
&&
.FIRE WEATHER...
AFTERNOON MINIMUM RH VALUES NEAR 25 PERCENT...MAINLY ALONG AND
NORTHWEST OF A LINE FROM RUSK...LONGVIEW AND TEXARKANA TEXAS...TO
BROKEN BOW OKLAHOMA. PEAK HEATING WILL CONTINUE TO ALLOW FOR
SUFFICIENT MIXING WHICH WILL MIX EVEN STRONGER WINDS DOWN TO THE SFC
AND THE 20FT LEVEL. FOR THIS REASON...FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING FOR THE HENDERSON...LINDEN DISTRICTS
IN NORTHEAST TEXAS...AS WELL AS MCCURTAIN COUNTY IN THE SOUTHEAST
OKLAHOMA PROTECTION AREA THROUGH 7 PM THIS EVENING. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 65 80 57 83 / 50 30 10 10 0
MLU 80 67 79 57 81 / 100 80 50 10 0
DEQ 91 59 80 51 82 / 30 20 10 10 0
TXK 89 63 82 54 81 / 30 20 10 10 0
ELD 81 63 80 55 81 / 60 40 10 10 0
TYR 95 64 83 57 83 / 20 20 10 10 0
GGG 89 63 83 55 84 / 20 20 10 10 0
LFK 87 66 84 55 85 / 40 30 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: LAZ013-014-018>022.
OK...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
&&
12/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT SUN SEP 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1131 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG GUSTY WINDS IN ASSOCIATION WITH TROPICAL STORM LEE WILL CONTINUE THROUGH TONIGHT ACROSS THE REGION. IN ADDITION...A COLD FRONT IS APPROACHING FROM THE NORTHWEST. THIS COLD FRONT WILL AID IN REINFORCING THE GUSTY WINDS...AND MAY ALSO GENERATE ISOLATED THUNDERSTORMS ALONG AND NORTH OF THE I 30 CORRIDOR LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE LABOR DAY HOLIDAY IN THE WAKE OF A COLD FRONT...AS TROPICAL STORM LEE EXITS THE REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH COMPLETELY OVERNIGHT INTO TUESDAY...AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-018>022-051200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1131 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY WINDS IN ASSOCIATION WITH TROPICAL STORM LEE WILL CONTINUE THROUGH TONIGHT. IN THIS ENVIRONMENT...THE POSSIBILITY EXISTS FOR WEAK TORNADOES TO BRIEFLY FORM IN STRONGER RAIN BANDS. FLASH FLOODING IS ALSO A CONCERN...AS RAIN BANDS INTENSIFY AND MOVE OVER AREAS THAT HAVE ALREADY SEEN RAINFALL TOTALS NEARING TWO TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND ISOLATED THUNDERSTORMS...ALONG WITH STRONG GUSTY WINDS...ARE FORECAST TO CONTINUE INTO THE LABOR DAY HOLIDAY AS THE REMNANTS OF LEE MOVE TO THE NORTHEAST. AS LEE EXITS THE REGION LATE TUESDAY...A COLD FRONT WILL PUSH THROUGH AND END RAIN CHANCES FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338829.